What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Mar 30, 2:29 PM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 30, 2:29 PM CST, 5 hours 31 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service New Orleans LA
329 PM CDT Wed Mar 30 2022
.NEAR TERM...Through Tonight
The forecast for the severe weather this afternoon and evening is
still on track. A tornado watch is in effect for all of LA and
southern MS. The coastal MS counties and Pearl River county is
out of the watch right now but may be added as the line gets that
far east. Tornado and Severe Thunderstorm Warnings have been
issued by offices to the west with a few reports of structural and
tree damage. Ahead of the line, winds are already gusting 40-50
MPH which is already causing tree damage and power outages. It
won't take much more wind in the line to have severe storms and
cause more damage. This will be enhanced by some mid level drying.
The main threat is still damaging wind gusts in the line but
brief tornadoes within the line are still a possibility and there
is a history of those in the line.
Ahead of the line, showers have not been able to get going due to
a cap. This cap should continue to break which will enhance the
instability in front of the line, keeping the line strong to
severe as it moves into SE LA. There's already 60-70 knots of bulk
shear, with 30-40 knots of 0-1 km shear. The shear is there; the
question is the instability, which continues to increase each
hour.
Overall, there is really no change to our thoughts over the last
few days. The line is still expected to have severe winds (greater
than 58 MPH gust) when it moves through the region. The latest
timing for when the line gets to a parish/county is similar to
before, Wilkinson/Iberville/Pointe Coupee from now through 4PM,
Baton Rouge area 4-7, New Orleans 6-9 and the MS coast 8-10.
Remember to take severe thunderstorm warnings as serious as
tornado and get to an interior room if a warning is issued!
.SHORT TERM...Thursday through Saturday Night
By Thursday morning, the front will be off to the east with drier
and cooler air moving in and winds subsiding. Lows Thu night will
be in the mid 40s to lower 50s. Surface high pressure quickly
moves into the region but the previous front will stall over
the open Gulf. Rain looks to redevelop over the boundary from west
to east with the aid of a weak shortwave in zonal flow aloft.
This looks to be mostly Saturday evening and overnight. Highs and
lows will start to warm again as we go into Saturday.
.LONG TERM...Sunday through Wednesday
An upper trough is moving through the northeast on Sunday with a
lingering boundary along the Gulf Coast. High pressure will
continue to move southeast over the region. As the upper pattern
flattens, the surface high pressure will shift to the east but the
area will remain dry. The next trough will start to dig into the
desert southwest Monday afternoon. With a surface low forming
ahead of it, a front and its precip will start to move in Monday
night and move through by Wednesday morning.
Highs will be generally in the lower 80s through the long term.
Lows will be in the 50s Sat and Sun night and then warming into
the lower 60s.
&&
.AVIATION...
A mix of MVFR and VFR conditions are occurring with conditions
probably settling to IFR/VFR as the rain moves in. Wind gusts are
gusting as high as 40 knots with sustained anywhere from 20-30
knots. Occasionally higher values are possible. A line of strong
to severe thunderstorms is going to move through this evening and
the line was timed out with TEMPO groups. Wind gusts of 50-60kts
are possible with that line, if not higher than that. Behind the
line, winds shift NW and will be less than 15 knots.
&&
.MARINE...
Gale Warning will remain as is, with conditions relaxing on
Thursday. Exercise Caution headlines likely to be appropriate at
times over the weekend over the open waters. Likely to need Small
Craft Advisories ahead of the next large scale trough around Monday
night or Tuesday next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 51 73 45 75 / 30 0 0 0
BTR 51 75 47 77 / 10 0 0 0
ASD 56 77 48 78 / 100 0 0 0
MSY 59 75 56 75 / 80 0 0 0
GPT 59 77 51 76 / 100 0 0 0
PQL 60 77 50 76 / 100 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...High Wind Warning until 9 PM CDT this evening for LAZ034>037-039-
046>050-056>061-063>072-075>078.
Coastal Flood Advisory until 1 AM CDT Thursday for LAZ064-
066>070-075-076-078.
Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
LAZ061-063-064-068>070-076>078.
GM...Gale Warning until 1 AM CDT Thursday for GMZ530-532-534-536-538-
550-552-555-557-570-572-575-577.
MS...High Wind Warning until 9 PM CDT this evening for MSZ068>071-077-
080>082.
Coastal Flood Advisory until 1 AM CDT Thursday for MSZ080>082.
Wind Advisory from 9 PM this evening to 1 AM CDT Thursday for
MSZ080>082.
GM...Gale Warning until 1 AM CDT Thursday for GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
&&In the hours before
Local storm report, Mar 30, 6:51 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
751 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG ROSELAND 30.77N 90.52W
03/30/2022 TANGIPAHOA LA EMERGENCY MNGR
TREES DOWN A MOBILE HOME, ROOF RIPPED OFF,
AND TREES DOWN IN AREA. *POSSIBLE TORNADO
DAMAGE*.
&&
JFLLocal storm report, Mar 30, 6:57 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG ROSELAND 30.77N 90.52W
03/30/2022 TANGIPAHOA LA EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
ROSELAND. TREES DOWN A MOBILE HOME, ROOF
RIPPED OFF, AND TREES DOWN IN AREA.
*POSSIBLE TORNADO DAMAGE* *CORRECTED TIME*.
&&
JFLSpecial weather statement, Mar 30, 7:41 PM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
841 PM CDT Wed Mar 30 2022
LAZ075-076-MSZ077-080>082-310315-
Southeast St. Tammany LA-Northwest St. Tammany LA-Jackson MS-
Harrison MS-Hancock MS-Pearl River MS-
841 PM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of southeastern St.
Tammany Parish, Harrison, Hancock, Jackson and southeastern Pearl
River Counties through 1015 PM CDT...
At 840 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of McHenry to near Pearlington.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, Bay St.
Louis, Waveland, St. Martin, Escatawpa, Diamondhead, Gautier,
D'iberville, Wade, Saucier, Helena, Hurley, Latimer, Kiln,
Pearlington and Big Point.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 271 and 273.
Interstate 10 in Mississippi between mile markers 1 and 76.
Interstate 110 in Mississippi between mile markers 2 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana. A Tornado Watch also remains in effect until 400 AM CDT
for southern Mississippi.
&&
LAT...LON 3032 8848 3043 8899 3042 8901 3040 8888
3030 8927 3037 8935 3034 8938 3032 8932
3018 8946 3018 8948 3015 8961 3016 8962
3017 8958 3020 8977 3075 8934 3065 8934
3067 8889 3073 8888 3074 8841 3035 8840
TIME...MOT...LOC 0140Z 251DEG 44KT 3071 8930 3019 8959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KLGSpecial weather statement, Mar 30, 7:41 PM CST, 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
841 PM CDT Wed Mar 30 2022
LAZ059>061-063-064-067>070-310245-
Lower Plaquemines LA-Upper St. Bernard LA-St. Charles LA-
Lower Jefferson LA-Lower St. Bernard LA-Lower Lafourche LA-
Upper Plaquemines LA-Upper Lafourche LA-Upper Jefferson LA-
841 PM CDT Wed Mar 30 2022
...Strong thunderstorms will impact portions of St. Bernard,
southeastern St. Charles, east central Lafourche, Jefferson and
northwestern Plaquemines Parishes through 945 PM CDT...
At 841 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Violet to near Galliano. Movement was east
at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cut Off, Galliano, Marrero, Harvey, Timberlane, Belle Chasse, Larose,
Gretna, Westwego, Golden Meadow, Jean Lafitte, Woodmere, Violet,
Terrytown, Lafitte, Poydras, Myrtle Grove, Estelle, Shell Beach and
Barataria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CDT for southeastern
Louisiana.
&&
LAT...LON 2941 9041 2984 9028 2992 9003 2987 8991
2999 8989 2993 8981 2996 8973 2988 8972
2987 8962 3000 8957 3003 8940 2998 8946
2995 8939 2973 8961 2975 8965 2964 8970
2943 9001 2944 9001 2944 9002 2937 9004
TIME...MOT...LOC 0141Z 267DEG 28KT 2993 8983 2947 9028
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MEFFERLocal storm report, Mar 30, 7:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
845 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TSTM WND DMG 4 WNW LACOMBE 30.33N 89.99W
03/30/2022 ST. TAMMANY LA BROADCAST MEDIA
A FEW TREES AND A POWER LINE DOWN. *POSSIBLE
TORNADO DAMAGE*.
&&
HLLocal storm report, Mar 30, 7:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
03/30/2022 M53 MPH GMZ530 LA MESONET
MEASURED WIND GUST ON THE CAUSEWAY BRIDGE.
&&
HL